Jump to content
Mental Support Community

Don't understand what's going on...


cyblue
 Share

Recommended Posts

i am taking lorazepam for the test-taking anxiety that i'm experiencing (all the time) because i have exams every week. i can get going eventually in the mornings but it does take a bit. crawling out of bed and dragging my butt to work or to campus for exams (i'm an online student so that helps a lot with the social anxiety) seems like all i can do. i don't feel depressed or anything...literally, anything. i have lost my appetite. its like i'm just going through the motions and trying to keep up with everyone's expectations of me. today i was told that i look tired but my brain was so far behind that i couldn't reply to that comment. i know i'm getting sleep. Sooo...

any suggestions as to what could be going on?

oh, yeah, i am still taking all my other meds as prescribed.

Link to comment
Share on other sites

Hi cyblue,

Test taking anxiety is very common and extremely frustrating, especially when you know the material but can't produce b/c of the anxiety.

My questions are why Lorazapam? Is it for anxiety or for insomnia? Also, which other meds are you on and what is the dosage? How long have you been on each med? Finally, what have you been diagnosed with?

This will help us figure out where to begin looking.

Link to comment
Share on other sites

i have bipolar disorder.

Have been on Abilify and Wellbutrin since 2005 and the Lexapro and lorazepam were added at the beginning of this year. (this is my clearest recollection without looking into my notes on the subject)

Meds: Abilify 15 mg Wellbutrin XL 450 mg Lexapro 10 mg lorazepam .5 mg (as needed for anxiety) and lastly, Claritin D 12-Hr 2xdaily (they won't give me the 24 hr because of all the sudafed).

Link to comment
Share on other sites

Cyblue,

This is quiet a med-mixturel with multiple interactions. For example, Lexapro can cause insomnia or the other side, drowsiness, and the Lorazapam is designed to cause sleepiness (and yet Abilify can also cause sleepiness).

Overall, this is a complex cocktail, but the common theme throughout all of your meds is that they have a capacity to cause confusion and dizziness. But let's not forget the illness itself, which as you probably know, can cause concentration problems (usually if your leaning towards the manic stage), slowed thoughts (usually if your depressed) and easy distract-ability. There's also the loss of enjoyment for life, a loss of zeal. This is usually connected to the depression. However, the condition alone, whether in remission or not, creates neurobiological problems as constants that can interfere with life in general.

Your best bet is to have a long conversation with your MD. The MD is there to serve you and answer questions, and having him clearly explain everything is his responsibility. Go in with a set of questions and literally insist that he make things clear for you-- this is an essential part of the informed consent process.

Good luck and I hope this helps.

Edited by David O
Link to comment
Share on other sites

Geez - i thought i was doing good to just have to take 3 meds (and 1 prn) for this disorder. i lean towards the depressive side so we had to add the lexapro this year - and up everything else just to keep an even keel.

i go see my pdoc later this month. i usually do feel fine but recently i just feel weird. if i can just try to act not stoned for that length of time (i do have to work)...i'll take your suggestion and ask him if there is anything we can do to

lessen some of the effects.

Thanks for the replies, David.

Cy

Link to comment
Share on other sites

Hi Cy,

I don't mean to scare you or have you think you're abnormal with these meds. In reality, many of those we work with are on several meds--- often 2-3 more than what you're taking, and this can become a complex cocktail that few MD's can untangle.

This is very normal, I chose my words poorly and I'm sorry.

But, do be assertive and become a full partner in your own treatment by asking questions, researching meds and not allowing the MD to prescribe w/o good explanations.

Good luck Cy.

Link to comment
Share on other sites

Thanks, again, David. And, no, you didn't scare me about the meds as i know others who are far worse off and are still not nearly as stable as me.

i tend to keep up on the latest meds available and their possible side effects so that when i go to the pdoc, i am semi-prepared if he wishes to change something on me. and i always ask why because i don't want to take more pills than absolutely necessary to keep me leveled out (most of the time).

i do hope that this latest zombie-like effect dissipates some in the near future. it just kinda crept up outta nowhere...and it is frustrating to keep having people ask what's wrong with you and not being able to explain. so far its just been 'i'm tired' but that is getting old.

Anyhow, thanks again. Take Care.

Cy

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...